MAUDE Adverse Event Report: PENUMBRA, INC. POD5; HCG, KRD

PENUMBRA, INC. POD5; HCG, KRD
Catalog Number RBYPOD5
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pod5 pusher assembly was kinked.Conclusions: evaluation of the returned pod5 revealed that the pusher assembly was kinked.This damage was likely incidental and may have occurred from packaging the device for return to penumbra.Due to the returned condition of the pod5, the device could not be functionally tested.Therefore, the root cause of the reported difficulty advancing could not be determined.The lantern referred to in the complaint was not returned for evaluation.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-00454.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a large varicocele using ruby coils and a pod5.During the procedure, prior to use, a ruby coil pusher assembly became kinked while being removed from the dispenser hoop; therefore it was set aside and the procedure continued with other coils.The physician then had difficulty advancing a pod5 into the existing coil mass in the varicocele due to the fact that the pod5 was the wrong size; therefore, it was removed.The procedure was successfully completed using other ruby coils and the same lantern delivery microcatheter (lantern).There was no report of an adverse effect to the patient.

Brand Name
POD5
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7307935
Report Number3005168196-2018-00455
Device Sequence Number11324880
Product Code HCG
UDI-Device Identifier00814548013787
UDI-Public00814548013787
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/06/2024
Device Catalogue NumberRBYPOD5
Device Lot NumberF72970
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2018
Initial Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age88 YR